CSN Login
Members Online: 19

Not feeling too well

sandysp's picture
sandysp
Posts: 852
Joined: May 2011

Hi everyone,

Tomorrow I'll be at the half way mark.

The doctor called me at home tonight and said my blood work is not looking so good this week. She took me off of Vicodin for just plain old oxicotone (I'm to lazy to look up how you spell these drug names). She doubled the morphine this week.

Last week, from that shot my blood work was really good and even though that shot was painful it was all worthwhile, but the results did not last that long. When I went into this my blood work "looked great" so I'm not handling the chemo well. I have to start it again on August 1, my husband's 65th birthday. I have a bad feeling about this.

I am nauseous all the time now, but haven't thrown up once thanks to the great prescriptions she gave me.

I am just getting some noticeable "skin" inflammation but the pain is controllable so far. Especially I guess with the morphine.

That's it from me. I'm feeling a little under. My friends have been taking me to radiation this week. My husband is away. I got a pedicure. That made me smile:-)

mp327's picture
mp327
Posts: 3120
Joined: Jan 2010

Sorry to hear you are not feeling so well. Your blood work has hit bottom because you are at the middle point of this round of chemo--it's called Nadir. My blood counts dipped way down too and I felt like crap! Yours should start to rebound in week 3, so just hang in there! I'm glad you're able to control your nausea and that your skin is holding up. Just take it one day at a time--you will get through this!

sandysp's picture
sandysp
Posts: 852
Joined: May 2011

Okay, I can sleep for a week. I don't mind. So glad to hear this isn't all that unusual. The skin is breaking down some but I just keep piling aquaphor on. Thank God for all of you here. It realy helps to share and get information. Nadir? Is this related to all chemo and radiation patients?

RoseC's picture
RoseC
Posts: 513
Joined: Jun 2011

I had forgotten about Nadir. But yes, now I remember it.

Sandy, try to eat something even though you're feeling nauseous...it's important to keep your protein up. Carnation Instant Breakfast is really good - it's got plenty of vitamins and protein (you could even add some protein powder to it - it's sold in any drug store) and the milk chocolate flavor is Really Really good. Put a scoop of ice cream in it - yum! Peanut butter is a good source of protein too, and it's one of the few things I felt like eating at that time...

Angela_K
Posts: 374
Joined: Jan 2011

Following the last round of chemo I had a MUCH better time with my blood counts. Could be because I didn't have the mitomycin?? Probably. And I didn't have as much hair loss after the second dose, but it did shed again. I lost about 90% of my hair, and I had LOTS to begin with. But this is not the norm. It has grown back as thick as it was before . . .and super curly, especially at the base of my neck, where I had just a little body before.

Hang in there. Your days will be brighter before you know it!

"Talk to Me more during the day. Look into my Face, feel a sense of security, a thrill of joy at My Nearness." -Two Listeners

Captain11
Posts: 88
Joined: Apr 2011

Hi, Sandy Sorry to hear about your rough week. That shot is reallllly painful, but it does help. Also, see if you can get a pint or two of blood... I needed it badly because my counts were tanking, making it rough for me to get my treatments according to their schedule. I may have mentioned that I asked my doc to spread out my treatments at least an extra week between them to get my counts and my nutrition back up. We all react differently, but what you are going through is not uncommon... we all had some sort of dip in the process somewhere along the line. Oh, I had a second round of chemo drugs, so hat's why my tx's were every 3 weeks. Keep up the nutrition... as hard as it is to eat... take the carnation instant breakfast, boost, ensure, children's pedialyte, popsicles, ice cream, pudding, peanut butter, etc... all fattening creamy great stuff... chances are it won't be a healthy diet, but, right now you need protein and hydration more than anything. I had high cholesterol, but even with that the docs all said that the cholesterol is not enough of an issue wile on chemo, because the body needs the fats and protein. Rest when you can don't worry about anything except staying positive. You will get through this. With me, the fatigue was about the worst side effect, everything else I could deal with, either through prayer, determination, or meds. Keep up the good spirit and positive attitude. Keep laughing. We are all here for you. Hope your next weeks go easier. God bless.

Angela_K
Posts: 374
Joined: Jan 2011

Yes, keeping up the protein is important. I personally didn't lose much of my appetite and I chose to stay away from sugar and all processed food. I did really well with a little Greek yogurt (high in protein) with fresh, cold fruit and lowfat protein like broiled fish and slow roasted chicken. I craved sweet potatoes. Ate eggs daily. And I drank a TON of cold water and hot herbal teas. My doctor suggested I stay away from high fiber foods during the last couple of weeks and a couple of weeks following treatment to better regulate bowel movements while my bottom was so raw. I stopped my heavy juicing during this period.

I guess my point is that you CAN eat a healthy, high protein diet and stay hydrated without loading up on sugar and processed food or drinks loaded with preservatives. I am now such an advocate for good nutrition before, during and after treatment.

You might find this link helpful from the American Cancer Society:

http://www.cancer.org/Treatment/SurvivorshipDuringandAfterTreatment/NutritionforPeoplewithCancer/low-fiber-foods

Regardless, you will find the path that works for you!

cph1127's picture
cph1127
Posts: 51
Joined: Jun 2011

I think we are on pretty much the same time frame here. I started chemo and rad on June 27th I had mititoeson ( not spelled right) and 96 hours of 5-FU. I am starting my 19th day of rad tx today. Have you had more chemo since your 1st week? I am sch to start my 2nd and last round of chem next Monday, Aug 1st.

I have had one blood test, the wed after my chemo ended on the previous friday. My Doctor said my numbers were great and right where they should be. I have not had any blood test since. He told me I would have one on the 1st before I start my second round of chemo. Is this normal ladies?

I too have been getting nauseous at times. It comes and goes. Are you having alot of mucus coming out with your bowel movements? My doctor ordered me Anuncort - HC Suppositories. This is the same thing my med doctor gave me when I thought I had hemorrides. It is to help with swelling and itching. It has relieved the itching in my anus a lot.

How is your HOO HOO? I think I have a yeast infection on top of everything else. I am swollen and am itching like crazy. I have sores up and down my labia which I have been using the creams for that. Of course I love setting in the bath tub.

My doctor said I was doing really well on the skin sores so I guess I am.

Let me know if we are on the same schedule. Prayers and love to all my sisters Cindy

sandysp's picture
sandysp
Posts: 852
Joined: May 2011

Had my 16th treatment today and I start chemo (I'm pretty sure) Monday also. I've had some blood count issues but overall they say it's pretty normal and they haven't been consistently all bad ever. Like this goes up and that goes down, then this goes down and that goes up. I had a fever and am on antibiotics which seem to have constipated me. So I took a stool softener last night since stools were getting so painful and hard and then I went almost two full days without any movement. That worked great but I was really sore and hurting from all the good work this morning:-) Used the sitz bath five times!

My HOO HOO is fine but my tumor is on the opposite side of yours. That's why I've had such horrible leg and back pain all these years. The doctor yesterday said there is some good living ahead for me. It's been a long time since I've seen a good day except one just before they gave me the blood platelet shot. It may have been a glimpse of what it is like to live pain free and have some energy.

My hair just a couple of days ago started falling out - a lot. I think I am going to have an appointment to have it cut very, very short to make bald seem more planned, just in case. My husband has bought me some very cute hats and I bout a really nice scarf to go with the hats just in case. I guess if I go bald it's not forever anyway. My hair has always grown fast.

Thanks for letting us know how you are doing. It's good to know I'm not alone in this time frame although my heart aches that you are having to go through all this. We have to keep our eye on the prize: Our health can has a good chance of being restored. And that we are lucky in the greater scheme of cancer to have this one. It's hard for me to keep remembering that.

Take care of yourself.
Sandy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network